MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES AEROSTAT@; CATHETER, BILIARY, DIAGNOSTIC

APPLIED MEDICAL RESOURCES AEROSTAT@; CATHETER, BILIARY, DIAGNOSTIC
Model Number C1002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Procedure performed: [lap cholecystectomy] event description: hospital: [hospital name] [penetration of the cystic duct to perform a cholangiography.Acute cholecystitis -> cystic tear and posterior cystic perforation.Need to reclip lower and closer to the common bile duct.Risk of post-op bile leakage.Reclip lower and closer to the common bile duct and contact drainage was necessary.No additional health impacts for now.Additional information received by company rep.Via teams on 22aug24: according to the pharmacist, the surgeon had difficulty inserting the end of the catheter into the cystic duct as the duct was too small in diameter, so it perforated.I have tried contacting the surgeon, to get an appointment and maybe attend a surgery accompanied by someone from cd] type of intervention: [reclip lower and closer to the common bile duct and contact drainage was necessary] patient status: [patient is stable and no prolonged hospital stay].
 
Additional Manufacturer Narrative
The event unit is not anticipated to return to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.Corrections were performed for sections d1, d2a, and d2b.
 
Event or Problem Description
Procedure performed: [lap cholecystectomy].Event description: penetration of the cystic duct to perform a cholangiography.Acute cholecystitis - cystic tear and posterior cystic perforation.Need to reclip lower and closer to the common bile duct.Risk of post-op bile leakage.Reclip lower and closer to the common bile duct and contact drainage was necessary.No additional health impacts for now.Additional information received by company rep.Via teams on (b)(6) 2024: according to the pharmacist, the surgeon had difficulty inserting the end of the catheter into the cystic duct as the duct was too small in diameter, so it perforated.I have tried contacting the surgeon, to get an appointment and maybe attend a surgery accompanied by someone from cd additional information received by applied medical rep via customer via email on (b)(6) 2024: hello, please find below the summary of our meeting with the surgeon regarding the incidents with our aerostat catheter: presentation of the catheter - advantages, benefits, contre indications surgeon performs a cholangiography systematically on all of his lap choles.Satisfied with our catheter however, has had the cystic duct perforated in 4 out of 12 lap choles.He was not aware of the 3 levels of opening the umbrella, it was shown to him during the meeting and we also mentioned that our catheter is recommended for 2-6,7mm ducts.Also, surgeon is not satisfied with the rigidity of the metal of our catheter as well as the tip which is according to him to big.Most of the incidents occurred when the cystic duct was inflamed.The surgeon began using our catheter by ordering via our catalog as he was using the [competitor device] one for many years but the company stopped its commercialization.Additional information received by applied medical rep via customer via email on (b)(6) 2024: last week ((b)(6) 2024), i visited [doctor] at [hospital] in france with the tm responsible for this account.The purpose of our visit was to understand the incidents reported over the past months regarding our aerostat cholangiography catheter (c1002), follow up on patient statuses, and gather additional feedback to aid in the investigation.Please see the latest communications from [team member] attached.The related complaint numbers are as follows: complaint # alert date (b)(4) (b)(6)2024 [2027111-2024-00772].(b)(4) (b)(6)-2024 [2027111-2024-00773].(b)(4) (b)(6)2024 [2027111-2024-00774].(b)(4) (b)(6)2024 [2027111-2024-00820].[doctor] previously used the [competitor device] but switched to our aerostat due to the obsolescence of the former and its availability at [hospital], where colleagues like [doctor 2] also use it.After multiple uses, [doctor] provided the following feedback: - patient status: all four patients involved in the incidents recovered without further complications post-surgery.- rigid tip issues: the rigid tip of the c1002 does not allow him to accommodate to all types and sizes of cystic ducts.O the tip is too large for small and thin cystic ducts.O it is challenging to maintain the catheter in place within very large cystic ducts, even with the mesh cone fully occluded.- insertion difficulties: o there is a noticeable drag force when inserting the catheter through the introducer sheath, complicating the control of the applied force.O a more flexible catheter would allow easier insertion regardless of cystic duct anatomy.- potential risks: o when patients are in the supine position during cholangiography, the liver can exert pressure on the cystic duct.Because the tip of our catheter is rigid, it could potentially lead into damage or perforation of the cystic duct (it has not happened to him, but he is concerned it could potentially happen).He mentioned that this is not a concern for him with other polymer and more flexible catheters.Type of intervention: [reclip lower and closer to the common bile duct and contact drainage was necessary].Patient status: [patient is stable, and no prolonged hospital stay].

Brand Name
AEROSTAT@
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20140400
Report Number2027111-2024-00820
Device Sequence Number7417079
Product Code FGE
UDI-Device Identifier00607915116682
UDI-Public(01)00607915116682(17)261220(30)01(10)1512571
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K905738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC1002
Device Catalogue Number100434901
Device Lot Number1512571
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown